MAUDE Adverse Event Report: 3M HEALTH CARE 3M MICROPORE TAPE; MICROPORE¿ PLUS PAPER TAPE

3M HEALTH CARE 3M MICROPORE TAPE; MICROPORE¿ PLUS PAPER TAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Irritation (2076)
Date of Event 08/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model, serial, lot # information and expire date was not provided.The device was not returned by the customer to 3m for evaluation.Product lot # was not provided.Without returned sample or product lot #, further investigation could not be conducted.The customer reported existing allergies to many chemicals.The product sds was provided to the customer.The sds provided did not contain any of the reported known allergens.End of report.
 
Event or Problem Description
A female customer reported she underwent a recent mtp joint fusion surgery.The woman initially applied a waterproof bandage over the wound site.Per the recommendation of a chemist, the woman switched to apply the referenced tape over the site on (b)(6) 2018.The tape was worn for a half day.The woman alleged she began to experience discomfort.The tape was removed.She alleged the skin that came in contact with the tape was red, sore, itchy and "burn-like".The woman reported she used unspecified antihistamines, antiseptic cream and spray for three days to treat the affected area.She reported the initial treatment was ineffective.On (b)(6) 2018, the woman reported the affected area was worsening.She alleged the affected area stung and itched.The woman reported her gp advised she experienced an allergic reaction.The doctor instructed the woman to take an unspecified antihistamine and apply derma cream.The doctor also provided the woman with a prescription for "elacon" cream to use if the derma cream was ineffective.She alleged experiencing discomfort due to her foot swelling from the recent surgery combined with the allergic reaction.The woman reported allergies to many chemicals including; cetyl stearyl alcohol 20%, dmdm hydantoin, methyldibromo glutaronitrile/phenoxyethanol (mdbgn), and "balsom" of peru.She reported her allergist advised her to always check ingredients on products, place a small amount on the inside of her wrist and wait 24 hours to see if a reaction occurs.The woman reported she did not perform this check prior to applying tape.On (b)(6) 2018, the woman reported her gp gave her an unspecified steroid cream and antihistamine that was used it for 2 weeks.She reported the affected area was improving.

Brand Name
3M MICROPORE TAPE
Common Device Name
MICROPORE¿ PLUS PAPER TAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8134819
Report Number2110898-2018-00111
Device Sequence Number11185852
Product Code KGX
UDI-Device Identifier30707387005086
UDI-Public30707387005086
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number1530-012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;